Doctor insights on:
Conflicted on if it is okay to have a couple beers while on bactrim. Will I be okay? No hard liquor.
I'm on bactrim and everytime I smoke it makes me feel really nauseous, should I quit while I'm taking the medication?
Good question: Your question should be, what is more important, your health or your need to smoke. This symptom of nausea is a wake up call TO STOP SMOKING forever and continue to take the Bactrim to rid yourself of the infection. I know it can be hard to stop smoking, but as is said the journey of a long life starts with the first step and that step is to stop smoking to avoid cancer & lung disease.
Took 1st dose of Bactrim at 11:45am. Can I take the 2nd at 9pm and not wait the full 12 hours? Uti. 3 days of Bactrim 2x daily prescribed.
Mgt.: It should be fine, but closer to 12 hours may be advisable. Please follow up for continued symptoms.See 2 more doctor answers
Should be OK: That should not be a problem.Get a more detailed answer ›
Yes: These can be taken together, but would like to know why you are taking both.
Probably not bactrim: Bactrim is not a likely cause of such symptoms, and therefore no surprise stopping it hasn't made any difference. Work with your doctor about other causes. Good luck.
Now: Cipro (ciprofloxacin) and Bactrim are both anti-biotics. They could potentially be taken at the same time. Why 1 bactrim? If you are treating a urinary tract infection often, the Cipro (ciprofloxacin) would be sufficient. This treatment should not be without medical supervision, please consult your prescriber or pharmacist for further assistance.
Gonorrhea treatment: Trimethoprim-sulfamethoxazole (Bactrim®) is not recommended or reliable against gonorrhea. It might work but is dangerously risky; you need proper gonorrhea treatment with an injection of ceftriaxone plus either azithromycin or doxycycline. Contact your doctor immediately to arrange treatment. Also make sure all recent (1-2 mo.) sex partners are tested and treated. Good luck!
How long does it take folliculitis to respond to antibiotics? I have been taking Bactrim twice a day and I'm on day 4 with no improvement.
I have had to take Bactrim DS for a week and I have heard you can easily get Steven-Johnson Syndrome after taking it. How likely is that to occur?
Very rarely: This can happen but not "easily". As a guess, under one person in 10, 000 to 100, 000 people treated with bactrim get S-J syndrome.
I was just diagnosed with ca-mrsa and I'm scared since it is often resistant to drugs. I just started bactrim ds tonight. What are the chances of it not responding to any drug? How can you know if it's caught early enough? Thank you!
Partially resistant: Ca MRSA is not particularly worse than having regular staph infection. It is not related to the flesh eating bacteria scare. The choice of antibiotics is limited, but generally the infection is sensitive to at least a few of the mainstream antibiotics of which Bactrim (sulfamethoxazole and trimethoprim) is one. If your doctor thought you were at great risk you would not be at home.See 2 more doctor answers
Yes..: Yes, you may... Just make sure this is done under your doctor's advise.
Not likely: Just because you have an allergy to Bactrim doesn't put you at increased risk for developing an allergy to cipro (ciprofloxacin). There are lots of options for antibiotics that don't cross-react with sulfa drugs so you should be fine. If you want to understand your drug allergy in more detail see a board certified Allergist for further workup and evaluation.
Try HealthTap PRIME: HealthTap PRIME doctors see and treat you, via smartphone, tablet, or laptop. They can see photos you upload into your FILES. PRIME can be accessed from anywhere in the world, and patients just have a monthly subscription fee. Sometimes a prescription for a UTI can be done on PRIME, but sometimes it cannot (depends on the individual circumstances). Fees are the same with or without a prescription.